MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ENBF2816C166E
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Injury (2348)
Date of Event 06/20/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Other relevant device(s) are: enlw1624c93e sn (b)(4), use by date: 2013-09-06, udi # (b)(4), etcf3232c49e sn (b)(4), use by date: 2017-01-04, udi # (b)(4).A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant stent graft system was implanted in the patient for the endovascular treatment of an abdominal aortic aneurysm.Vessel morphology at implant was not reported.It was reported that at approximately 23 months post implant an angiogram revealed a type ii endoleak.The physician elected to coil the hypogastric artery and implant a 16x10x156 endurant limb that was extended into the right external iliac artery.The left iliac limb was extended with a 16x24x93 endurant limb above the left hypogastric artery and a 32x32x49 endurant cuff was implanted proximally.It was reported that 24 months later additional a recent ultrasound revealed that there was aneurysm enlargement that was due to an unknown endoleak.A ct was not performed.The next day an aortagram revealed a distal type iii separation endoleak, the 16x10x156 endurant stent graft had been pulled out and separated from the 16x24x93 endurant limb on the right iliac limb from the original implant.The physician implanted a 16x16x124 endurant iliac limb to reconnect and close the gap between the limbs.This was successfully done and the iliac limb was ballooned.Another aortagram was performed and the type iii separation endoleak was resolved, however there was still an apparent endoleak coming from proximal portion of the stent graft.There was a type iii separation endoleak of approximately 1cm, between the endurant bifurcated stent graft and the endurant 32 aortic cuff.Another 32x32x49 endurant aortic cuff was implanted with the bottom of the cuff landing at the original bifurcation followed by 2 kissing 16x16x82 iliac limbs in each iliac reaching just above the level of the bottom of the original cuff.These limbs were ballooned and another aortagram was performed.All of the endoleak had been resolved and the procedure was concluded.Per the physician, the cause of the iliac limb type iii separation endoleak was iliac separation due to tortuosity in the iliac.However the cause of the proximal type iii separation endoleak us unknown.No additional clinical sequelae were reported and the patient is fine.

Brand Name
ENDURANT BIFURCATED STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6707653
Report Number2953200-2017-01121
Device Sequence Number16403593
Product Code MIH
UDI-Device Identifier00613994762481
UDI-Public00613994762481
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/26/2013
Device Model NumberENBF2816C166E
Device Catalogue NumberENBF2816C166E
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2017
Initial Report FDA Received Date07/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR